Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

What causes continuous heavy bleeding?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I have been bleeding for 9 weeks now I have pcos and do not bleed regularly or ovulate on my own after bleeding for 6 weeks I went to the Gyno and he said because of my high prolactin level I had prolonged bleeding I also have high testosterone level and hair on my face I was put on 10 mg of provera 100 mg of XXXXXXX and take 750mg of networking it has been 3 weeks since the first provera pill and I am still bleeding a stedy flow at times the flow is more heavy once a few days ago I filled a pad in 20 min I bleed thew the pad onto my clothes I went to we but after that the flow slow down and I was I'm can you tell me what's going on with me and how to stop my bleeding
Posted Thu, 20 Feb 2014 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: D&C, Antifibrinolytic drugs Detailed Answer: Hi, Thanks for the query. Usually hyperprolactemia, hyperandrogenism etc can present with menstrual irregularities. But continuous bleeding for 9 weeks is somewhat abnormal. You once consult gynecologist, get examined and go for investigations like ultrasound and thyroid profile. If endometrial thickness is more in ultrasound, once go for D&C with your doctor's advice. And go for injectable antifibrinolytic drugs to control the bleeding. Then you can go for hormonal pills and insulin sensitizers to treat the PCOD. By treating PCOD hormonal levels can come to normal range and menstrual cycles may get regularized. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor